MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY NEEDLE 19GA 1IN TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND COMPANY NEEDLE 19GA 1IN TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305186
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one (1) sample was provided by the customer for investigation.The sample was analyzed visually and identified a piece of white foreign matter (fm) approximately 2mm (0.08 inches) in length.The needle was removed from the hub and it was observed that the fm is loose and not attached to the needle.This fm could have come from either an operator or from the manufacturing equipment or environment however a definitive root cause could not be determined.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: a complaint history check was performed and this is the 1st related complaint reported with the defect/condition of foreign matter for lot #8228942 item #305186.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr review did not reveal any defects or issues reported and no quality notifications were issued.Root cause description: this fm could have come from either an operator or from the manufacturing equipment or environment.
 
Event or Problem Description
It was reported that foreign matter was found with a needle 19ga 1in tw.The following information was provided by the initial reporter, "material no: 305186, batch no: 8228942.It was reported that the there is white debris on the tip of the needle.Event description per snow verbatim states, "there is a white debris on the tip of the needle".

Brand Name
NEEDLE 19GA 1IN TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8584359
Report Number1911916-2019-00446
Device Sequence Number11214967
Product Code FMI
UDI-Device Identifier30382903051862
UDI-Public30382903051862
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number305186
Device Lot Number8228942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;